MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET
Model Number NM-610U-0326
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported two single use injectors (nm-610u-0326) could not deliver fluid.The device was not inspected before use.The procedure was a therapeutic large intestine electrostatic discharge, which was completed using another of the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 months since the subject device was manufactured.Based on the results of the investigation, the cause for the event can be inferred that friction resistance has increased between the outer tube and the needle tube due to buckling of the tube causing the unable to extend needle.A bending force might have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package or during pre-inspection.This might have caused the tube to buckle.However, the root cause of the problem could not be conclusively identified.The following is included in the instructions for use (ifu): the instruction manual contains the following descriptions, and it warns against this event.(rk1746 rev02).Before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare the instead.Damage or irregularity may compromise patient or user safety; for example, posing an infection control risk, causing tissue irritation, perforation, bleeding, or mucous membrane damage, and may result in more severe equipment damage.·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Before use, confirm that the needle and the insertion portion are not damaged.If any irregularity such as significant deformations or excessive bends is found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.Do not advance or extend the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.When inserting the instrument into the endoscope, retract the needle into the tube, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR NM600/610
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19568544
Report Number9614641-2024-01289
Device Sequence Number12499810
Product Code FBK
UDI-Device Identifier04953170422805
UDI-Public04953170422805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-610U-0326
Device Lot Number3YV
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown